MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 6; PROSTH, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 6; PROSTH, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Model Number 74021166
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Irregular Pulse (2469); Heart Block (4444)
Date of Event 12/31/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka procedure patient had episode of third degree heart block.Heart rate dropped to 10.The procedure was stopped.The crash cart was brought in the room, and the code team activated.No compression required, medication administered per anesthesia.Hospitalization was prolonged as a result of the event.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this complaint from the united states journey ii retrospective study reports an episode of third degree heart block during the primary surgery.It was reported that during total knee arthroplasty procedure the patient had episode of third degree heart block.The heart rate dropped to 10.The procedure stopped.Crash cart brought in room, and the code team activated.No compressions were required, medication administered per anesthesia.The impact to the patient was the hospitalization was prolonged as a result of the event.The clinical study report forms were provided for review and only suggested that the cardiac issue was precipitated by the stress of surgery.Smith and nephew has not received adequate materials (operative reports from the surgeon) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication or patient medical history.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM OX NP LT SZ 6
Common Device Name
PROSTH, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10421081
Report Number1020279-2020-04005
Device Sequence Number11510896
Product Code JWH
UDI-Device Identifier00885556422779
UDI-Public00885556422779
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74021166
Device Catalogue Number74021166
Device Lot Number13AM06737
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;